Alert archive / South Carolina / Gale Warnings in 2021

Gale Warning 1, NWS Charleston, SC

January 16, 2021

NWS Charleston, SC issued this gale warning at Jan 16, 2021, 3:39 AM EST. It took effect at Jan 16, 2021, 10:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2021, 3:39 AM EST (08:39 UTC)
In effect from
Jan 16, 2021, 10:00 AM EST
Expired
Jan 16, 2021, 5:43 PM EST
In force
8 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

657 
WHUS72 KCHS 160839
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
339 AM EST Sat Jan 16 2021

AMZ350-161645-
/O.EXT.KCHS.SC.Y.0003.000000T0000Z-210116T1500Z/
/O.NEW.KCHS.GL.W.0001.210116T1500Z-210116T2300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
339 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts 
  up to 35 kt and seas 3 to 6 ft expected. For the Small Craft 
  Advisory, west winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...For the Gale Warning, from 10 AM this morning to 6 PM 
  EST this evening. For the Small Craft Advisory, until 10 AM 
  EST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ330-161645-
/O.EXT.KCHS.SC.Y.0003.210116T1500Z-210117T0300Z/
Charleston Harbor-
339 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 
  2 to 3 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 10 AM this morning to 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-161645-
/O.EXT.KCHS.SC.Y.0003.210116T1200Z-210117T0500Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
339 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
MIDNIGHT EST TONIGHT...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 3
  to 5 ft expected.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...From 7 AM this morning to midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-161645-
/O.CON.KCHS.SC.Y.0003.210116T1200Z-210117T0300Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
339 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...From 7 AM this morning to 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-161645-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0900Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
339 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4
  to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
121 
WHUS72 KCHS 161146
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
646 AM EST Sat Jan 16 2021

AMZ350-162000-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210116T1500Z/
/O.CON.KCHS.GL.W.0001.210116T1500Z-210116T2300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
646 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
EST THIS EVENING...

* WHAT...For the Gale Warning, west winds 20 to 30 kt with gusts 
  up to 35 kt and seas 3 to 6 ft expected. For the Small Craft 
  Advisory, west winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...For the Gale Warning, from 10 AM this morning to 6 PM 
  EST this evening. For the Small Craft Advisory, until 10 AM 
  EST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ330-162000-
/O.CON.KCHS.SC.Y.0003.210116T1500Z-210117T0300Z/
Charleston Harbor-
646 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 
  2 to 3 feet expected.

* WHERE...Charleston Harbor.

* WHEN...From 10 AM this morning to 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-162000-
/O.CON.KCHS.SC.Y.0003.210116T1200Z-210117T0500Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
646 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 3
  to 5 ft expected.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-162000-
/O.CON.KCHS.SC.Y.0003.210116T1200Z-210117T0300Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
646 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt expected.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-162000-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0900Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
646 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4
  to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
054 
WHUS72 KCHS 161442
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
942 AM EST Sat Jan 16 2021

AMZ350-162245-
/O.EXP.KCHS.SC.Y.0003.000000T0000Z-210116T1500Z/
/O.CON.KCHS.GL.W.0001.210116T1500Z-210116T2300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
942 AM EST Sat Jan 16 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

* WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 
  3 to 6 ft expected.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ330-162245-
/O.CON.KCHS.SC.Y.0003.210116T1500Z-210117T0300Z/
Charleston Harbor-
942 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 
  2 to 3 feet expected.

* WHERE...Charleston Harbor.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-162245-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0500Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
942 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3
  to 5 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-162245-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0300Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
942 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-162245-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0900Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
942 AM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 5
  to 8 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
759 
WHUS72 KCHS 161709
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
1209 PM EST Sat Jan 16 2021

AMZ350-162300-
/O.CON.KCHS.GL.W.0001.000000T0000Z-210116T2300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
1209 PM EST Sat Jan 16 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 5
  to 7 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ330-170115-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0300Z/
Charleston Harbor-
1209 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 
  2 to 3 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-170115-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0500Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
1209 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3
  to 5 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-170115-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0300Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
1209 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-170115-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0900Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1209 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 4
  to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 4 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
500 
WHUS72 KCHS 162012
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
312 PM EST Sat Jan 16 2021

AMZ350-162300-
/O.CON.KCHS.GL.W.0001.000000T0000Z-210116T2300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
312 PM EST Sat Jan 16 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 5
  to 7 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ352-170415-
/O.EXT.KCHS.SC.Y.0003.000000T0000Z-210117T0600Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
312 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 3
  to 5 ft.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-170415-
/O.EXT.KCHS.SC.Y.0003.000000T0000Z-210117T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
312 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and seas 5
  to 7 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ330-170300-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0300Z/
Charleston Harbor-
312 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt and waves 
  1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-170300-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0300Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
312 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
950 
WHUS72 KCHS 162243
MWWCHS

URGENT - MARINE WEATHER MESSAGE
National Weather Service Charleston SC
543 PM EST Sat Jan 16 2021

AMZ350-170300-
/O.CAN.KCHS.GL.W.0001.000000T0000Z-210116T2300Z/
/O.EXA.KCHS.SC.Y.0003.000000T0000Z-210117T0300Z/
Waters from South Santee River to Edisto Beach SC out 20 NM-
543 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 3
  to 5 ft.

* WHERE...South Santee River to Edisto Beach out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ352-170300-
/O.EXT.KCHS.SC.Y.0003.000000T0000Z-210117T0300Z/
Waters from Edisto Beach SC to Savannah GA out 20 NM-
543 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Edisto Beach to Savannah out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ330-170300-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0300Z/
Charleston Harbor-
543 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 15 to 20 kt with gusts up to 25 kt and waves 
  1 to 2 feet.

* WHERE...Charleston Harbor.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ354-170300-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0300Z/
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
543 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Savannah to Altamaha Sound out 20 NM.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ374-170600-
/O.CON.KCHS.SC.Y.0003.000000T0000Z-210117T0600Z/
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
543 PM EST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  3 to 6 ft.

* WHERE...Savannah to Altamaha Sound from 20 to 60 NM.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Jan 16, 1:07 AM EST, 2 hours 32 minutes earlier.

Area forecast discussion, Jan 16, 1:07 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
107 AM EST Sat Jan 16 2021

.SYNOPSIS...
A strong cold front will move across the area this evening,
followed by cool high pressure through the weekend. A low
pressure system could affect the region late next week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Early this morning: The cold front has pushed well offshore and
drier air continues to filter in. The only thing left to deal
with is an area of low stratus and fog that lingers across
Colleton County and the Tri-County region. Area observations
show that visibilities have improved significantly, but there
could still be some patchy dense fog out there. The main effect
is overcast skies at about 300-500 ft off the deck. The back
edge is making progress and we should be mostly clear in a few
hours. No changes to temperatures.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
The mid-levels will consist of a trough moving over the East
Coast Saturday, followed by zonal flow Sunday, then another
trough swinging through the East Coast on Monday. At the
surface, broad high pressure centered over the Southern Plains
Saturday will pass to our south on Sunday, with a second,
reinforcing high following the same path and becoming located to
our southwest on Monday. The highs will bring strong
subsidence, dry conditions, and mostly clear skies to our area.
Saturday will be the coldest day of the bunch due to cold air
advection. Additionally, 850 mb temperatures and thickness
values only support temperatures in the upper 40s to maybe 50
degrees at best. It'll be breezy as well, especially in the
afternoon. Wind gusts could reach into the 30s, especially at
the beaches. Saturday night, winds are expected to ease. But
good radiational cooling will cause temperatures to bottom out
in the 20s inland and near freezing along the immediate coast.
Temperatures should warm 1-3 degrees on Sunday and then again on
Monday at the airmass moderates.

Lake Winds: Strong cold air advection will cause wind gusts to
reach 25 kt across Lake Moultrie on Saturday. A Lake Wind
Advisory is in effect.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Surface high pressure will continue building into the region
with the center generally focused in the Southeast. A dry/rain-
free forecast is in place through Thursday. By Friday, weak low
pressure crossing the Appalachians along with upper-level
shortwave activity focused mainly in the Northeast will
propagate over the region, possibly bringing light scattered
showers Friday afternoon into early Saturday. A tight moisture
gradient will accompany this disturbance; therefore, showers
will likely fall where the greatest moisture content aligns
itself, which could be limited to just our northern counties
where weak forcing mechanisms are in place. A gradual warming
trend is anticipated through the period with highs in the mid to
upper 50s on Monday climbing well into the 60s late week.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
IFR stratus is still impacting KCHS and will for the next 1-2
hours or so. After that, VFR conditions will return and remain
that way at both KCHS and KSAV through 06z Sunday. West winds
will be gusty beginning in the morning and should peak around
noon and the early afternoon hours. Both sites advertise
frequent gusts up to around 30 knots. Gusts will diminish
significantly around and just after sunset.

Extended Aviation Outlook: VFR.

&&

.MARINE...
This Evening and Tonight: A strong cold front will approach the
local waters, likely passing offshore during the early
overnight period. Southerly winds around 10-15 kt should
increase once fropa occurs, turning west and increasing up to
15-20 kt with gusts to 25 kt across offshore Georgia waters and
nearshore waters off the Charleston County coast. Seas will also
build, reaching 3-5 ft overnight. Given the expected trend,
Small Craft Advisories are in effect for offshore Georgia waters
and northern SC waters this evening and through tonight. Winds
could become marginally supportive of advisories in remaining
marine zones late tonight, but should remain just below advisory
levels before increasing around daybreak.

Saturday: The combination of high pressure building into the
region and cold air advection will lead to an elevated surface
pressure gradient. Expect strong, gusty winds, especially in the
afternoon. Gusts could be near gale during this time period,
mainly across the easternmost portions of the Charleston waters
and the GA waters beyond 50 nm. But the areal and time coverage
doesn't appear to be great enough to prompt Gale Warnings.
Instead, Small Craft Advisories are in effect for all of the
ocean waters, now including the Charleston Harbor. The gradient
will level off in the evening and overnight, causing winds and
seas to lower. All Advisories should expire by daybreak Sunday.

Sunday and beyond: High pressure will prevail. There is a
potential for Small Craft Advisories again Sunday night into
Monday, mainly due to wind gusts.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 11 AM this morning to 6 PM EST this
     evening for SCZ045.
MARINE...Small Craft Advisory from 7 AM this morning to 4 AM EST Sunday
     for AMZ352.
     Small Craft Advisory until 4 AM EST Sunday for AMZ350-374.
     Small Craft Advisory from 7 AM this morning to 10 PM EST this
     evening for AMZ354.
     Small Craft Advisory from 10 AM this morning to 6 PM EST this
     evening for AMZ330.

&&

NEAR TERM...BSH
SHORT TERM...MS
LONG TERM...BRM
AVIATION...BSH/MS
MARINE...DPB/MS
Hazardous weather outlook, Jan 15, 11:16 PM EST, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
1116 PM EST Fri Jan 15 2021

SCZ045-170430-
Inland Berkeley-
1116 PM EST Fri Jan 15 2021

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY FOR
LAKE MOULTRIE...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-374-170430-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
1116 PM EST Fri Jan 15 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Gales: West winds will increase across the coastal waters on
Saturday, and wind gusts could approach gale force. The areas with
the best chance for gales will be the Charleston County waters and
the outer Georgia waters. Gale Watches and/or Warnings could be
needed.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-
047>052-170430-
Charleston Harbor-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-Jenkins-Screven-Candler-Bulloch-
Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham-
Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh-
Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
1116 PM EST Fri Jan 15 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jan 15, 9:53 PM EST, 5 hours 46 minutes before
Special Weather Statement
National Weather Service Charleston SC
953 PM EST Fri Jan 15 2021

SCZ044-045-048>052-160500-
Dorchester-Inland Berkeley-Beaufort-Coastal Colleton-Charleston-
Coastal Jasper-Tidal Berkeley-
953 PM EST Fri Jan 15 2021

...LOCALLY DENSE FOG THROUGH MIDNIGHT...

Patchy fog will continue across south coastal South Carolina into
Dorchester and Berkeley Counties through midnight. The fog could
become locally dense at times with visibility 1/4 mile or less.
The risk for fog will begin to end after midnight as a cold front
pushes offshore and drier air moves in from the west.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down and leave extra distance ahead of you in
case a sudden stop is needed.

&&

GAZ087-099-114>119-137>141-160500-
Jenkins-Candler-Tattnall-Evans-Inland Bryan-Coastal Bryan-
Inland Chatham-Coastal Chatham-Long-Inland Liberty-
Coastal Liberty-Inland McIntosh-Coastal McIntosh-
953 PM EST Fri Jan 15 2021

...LOCALLY DENSE FOG THROUGH MIDNIGHT...

A risk for locally dense fog will persist across portions of
Southeast Georgia through midnight, including the Savannah Metro
Area. The fog could drop visibilities to 1/4 mile or less at
times. The risk for fog will gradually end as drier air filters in
from the west.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down and leave extra distance ahead of you in
case a sudden stop is needed.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 8:35 PM ESTDense Fog AdvisoryCHSAllendale, Colleton, Hampton3 hr

Nearby

Gale Warnings in South Carolina, 2021Every gale warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.